Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 1, 2013, 10:04 AM CST for 5 counties in Alabama. It took effect at Jan 2, 2013, 10:54 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2013, 10:04 AM CST (16:04 UTC)
- In effect from
- Jan 2, 2013, 10:54 AM CST
- Expired
- Jan 1, 2013, 8:29 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 120.18 ft at Jan 2, 2013, 2:00 PM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
691 WGUS44 KBMX 011604 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1004 AM CST TUE JAN 1 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL WILL CONTINUE TO OCCUR TODAY AND TONIGHT OVER THE UPPER TOMBIGBEE DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-020404- /O.NEW.KBMX.FL.W.0001.130102T1654Z-130104T0651Z/ /AVLA1.1.ER.130102T1654Z.130103T0600Z.130103T1851Z.NO/ 1004 AM CST TUE JAN 1 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM WEDNESDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM TUESDAY THE STAGE WAS 111.4 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 122.9 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
1 follow-up statement
473 WGUS84 KBMX 020229 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 829 PM CST TUE JAN 1 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. THE RIVER IS NOW EXPECTED TO CREST BELOW FLOOD STAGE AT 120.4 FEET WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT UNLESS CONDITIONS CHANGE. && ALC063-065-091-107-119-020259- /O.CAN.KBMX.FL.W.0001.000000T0000Z-130104T0651Z/ /AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 829 PM CST TUE JAN 1 2013 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * AT 6:00 PM TUESDAY THE STAGE WAS 113.1 FEET. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 120.4 FEET TOMORROW EVENING AND THEN BEGIN A SLOW FALL. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ 08
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:42 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 1, 5:42 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 542 AM CST TUE JAN 1 2013 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... THE NEW YEAR WILL GET OFF TO A WET START ACROSS CENTRAL ALABAMA. CURRENT WATER VAPOR IMAGERY INDICATES AN UPPER LEVEL TROUGH MOVING OUT OF THE DESERT SOUTHWEST AND INTO THE SOUTHERN PLAINS. THIS HAS CREATED SOUTHWESTERLY FLOW ALOFT ACROSS THE SOUTHEAST AND HAS LEAD TO INCREASED CLOUD COVER ACROSS THE STATE AND A BAND OF PRECIPITATION ACROSS NORTHERN ALABAMA ALONG A FRONTAL BOUNDARY. THIS BOUNDARY WILL SLOWLY SAG SOUTH THROUGHOUT THE DAY AND RAIN CHANCES WILL SPREAD FROM NORTHWEST TO SOUTHEAST ON NEW YEARS DAY. THIS SYSTEM LOOKS TO BE A PROFICIENT RAIN MAKER WITH PW VALUES NEAR MAXIMUM CLIMATOLOGICAL VALUES. 850MB WINDS WILL BE SOUTHWESTERLY ADVECTING IN WARM AND MOIST AIR FROM THE GULF OF MEXICO. THE 850MB WINDS WILL BE ROUGHLY PARALLEL TO THE FRONTAL BOUNDARY ENHANCING THE PRECIPITATION EFFICIENCY OF THIS SYSTEM. RAINFALL AMOUNTS FROM THIS SYSTEM WILL BE NEAR 2 INCHES ACROSS AREAS NORTH OF I-85. HOWEVER...NOT EXPECTING ANY FLASH FLOOD CONCERNS WITH THE PRECIPITATION OCCURRING OVER A LONG DURATION. LAPSE RATES REMAIN RATHER UNIMPRESSIVE AND HAVE NOT MENTIONED ANY THUNDER IN THE FORECAST. HOWEVER...WOULD NOT BE SURPRISED IF A RUMBLE OF THUNDER OR TWO OCCURRED ACROSS THE SOUTH THIS AFTERNOON. THE FRONT WILL BISECT THE FORECAST AREA MOST OF THE DAY SETTING UP A RATHER SUBSTANTIAL TEMPERATURE GRADIENT. HIGH TEMPERATURES WILL RANGE FROM AROUND 50 ACROSS THE NORTH TO NEAR 70 ACROSS THE SOUTHEAST. TONIGHT...THE FRONT WILL MOVE TO THE SOUTHEAST OF THE AREA. HOWEVER...POST FRONTAL SHOWERS WILL CONTINUE TO EFFECT MOST OF CENTRAL ALABAMA THROUGH 06Z AS THE MOISTURE PROFILES AND LIFT IN THE VICINITY OF THE FRONT STILL REMAIN IMPRESSIVE. PRECIPITATION SHOULD COME TO AN END ACROSS MOST OF THE AREA BY 12Z WITH MOST MODELS INDICATING THE FRONT WILL PUSH WELL TO THE SOUTH OF THE AREA BY THIS TIME. ON WEDNESDAY...COLD AIR ADVECTION WILL OCCUR BEHIND THE FRONT AND DRIER AIR WILL MOVE IN WITH NORTHWESTERLY LOW LEVEL FLOW BEHIND THE FRONT. HOWEVER...A FEW SHOWERS COULD LINGER ACROSS THE SOUTHEAST EARLY IN THE DAY. UPPER LEVEL FLOW WILL REMAIN SOUTHWESTERLY AND A JET WILL STRENGTHEN ALOFT. THEREFORE...THE FORECAST AREA WILL REMAIN UNDER DIVERGENCE ALOFT AND EXPECT MID TO HIGH CLOUDS WILL CONTINUE INTO WEDNESDAY WITH TEMPERATURES AROUND 10 DEGREES COOLER COMPARED TO HIGHS ON NEW YEARS DAY. WEDNESDAY NIGHT AND INTO THURSDAY CONTINUES TO BE A RATHER CHALLENGING PORTION OF THE FORECAST. THE FRONT IS FORECAST TO REMAIN TO THE SOUTHEAST OF THE AREA BASED ON ALL THE MODELS. A WEAK WAVE IS FORECAST TO MOVE THROUGH WITH SOME ISENTROPIC LIFT IN THE MID-LEVELS. WITH THE LATEST MODEL RUNS...ONLY THE ECMWF IS BRINGING PRECIPITATION INTO SOUTHERN PORTIONS OF THE FORECAST AREA. MODELS HAVE BEEN TRENDING TOWARDS A DRIER SOLUTION WITH THIS TIME PERIOD SO HAVE TRENDED THE POPS IN THIS DIRECTION. MODEL SOUNDINGS ARE DRY BELOW 700 MB DUE TO LOW LEVEL NORTHWESTERLY FLOW. THEREFORE... WITHOUT ANY TYPE OF SUBSTANTIAL LIFT IN THE LOWER LEVELS TRIMMED POPS BACK DURING THIS TIME FRAME. ADDITIONALLY...VERTICAL PROFILE APPEAR TO BE TOO WARM FOR SLEET. A BRIEF PERIOD OF SLEET COULD BE POSSIBLE ALONG NORTHERN FRINGES OF THE PRECIPITATION IF WET BULBING OCCURRED AND PRECIPITATION IS ABLE TO REACH THE GROUND. HOWEVER...IT APPEARS THAT LOCATIONS COLD ENOUGH FOR SLEET TO OCCUR WILL REMAIN DRY. LATE THURSDAY AND INTO FRIDAY...A ROBUST POSITIVELY TILTED TROUGH WILL DIVE OUT OF THE CENTRAL PLAINS AND INTO THE SOUTHEAST. THIS WAVE SHOULD FINALLY PUSH THE FRONT WELL TO THE SOUTH OF THE FORECAST AREA ENDED ANY POTENTIAL RAIN CHANCES. SURFACE HIGH PRESSURE WILL FINALLY MOVE IN WITH TEMPERATURES ON FRIDAY MORNING IN THE 20S ACROSS MOST OF CENTRAL ALABAMA. INTO THE WEEKEND...SURFACE RIDGE WILL CONTINUE TO BE THE MAIN FEATURE. HOWEVER...MODELS ARE SHOWING ANOTHER UPPER LEVEL WAVE APPROACHING FROM THE WEST AS THE SURFACE HIGH PUSHES OFF TO THE EAST AND SOUTHERLY FLOW RETURNS LATE IN THE WEEKEND. MODELS ARE BEGINNING TO SHOW SOME SIGNS OF PRECIPITATION RETURNING LATE IN THE WEEKEND. HOWEVER...NOT ENOUGH CONFIDENCE EXISTS TO INCLUDE ANY RAIN CHANCES IN THE EXTENDED FORECAST AT THIS TIME. MA && .AVIATION... 12Z TAF DISCUSSION. FLIGHT CATEGORIES HAVE BEEN FALLING OFF OVER THE LAST COUPLE OF HOURS...AND WILL CONTINUE TO DO SO THROUGH THE NEXT FEW HOURS. THIS WILL COINCIDE WITH THE ARRIVAL OF FRONTAL SHOWERS. SOME MVFR...BUT MOSTLY IFR CONDITIONS WILL BE EXPERIENCED FOR MOST OF THE DAY...ESPECIALLY WITH THE HEAVIER RAINS. WINDS HAVE ALSO BEGUN TO SHIFT AT ISSUANCE. KTCL IS ALREADY SHOWING WINDS OUT OF THE NW...SO WILL MOVE UP ALL FROPA TIMES WITH THIS ISSUANCE. NOT EXPECTING REAL GUSTY CONDITIONS...BUT A LITTLE EXTRA BREEZE COULD ACCOMPANY SOME OF THE HEAVIER RAIN. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 1, 6:01 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 AM CST TUE JAN 1 2013 ALZ011>015-017>050-021215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 601 AM CST TUE JAN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.